Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 2, 2016Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 5:40 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 5:40 PM EDT (21:40 UTC)
Expired
Aug 2, 2016, 6:15 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 81 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS82 KFFC 022140
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT TUE AUG 2 2016
 
GAZ089-090-022215-
MUSCOGEE GA-CHATTAHOOCHEE GA-
540 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLUMBUS...MOVING
SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT
BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
EDGEWOOD...EELBECK/WEST FORT BENNING...KENWOOD...VISTA
TERRACE...BENNING HILLS...FLAT ROCK...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK... HIGHLAND PARK...BATTLE PARK...CUSTER ROAD
TERRACE AND SAINT MARYS HILLS.

LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3245 8500
      3248 8499 3256 8487 3238 8466 3224 8492
      3225 8492 3227 8490 3230 8494 3233 8501
TIME...MOT...LOC 2140Z 315DEG 22KT 3244 8493 

$$
16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:59 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 2, 2:59 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EDT TUE AUG 2 2016

.SHORT TERM /Tonight through Wednesday Night/...
AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS
AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT
SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING.
THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL
EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A
MECHANISM FOR DEVELOPMENT WEDNESDAY.  ANTICIPATE CONVECTIVE DEBRIS
TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS
RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE
LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER,
CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS
OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER
TERRAIN. LIGHT SOUTHWEST WINDS.

WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME
STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW
BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF
WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE.  WITH
MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT
ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY
BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT
AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC
COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO
MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME
LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S.

WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER
SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER.
LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN.

26

.LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.

BDL

Previous discussion...
Long-range models agree on possibly a fairly active weather
pattern setting up by Thursday as a large upper ridge retreats
just far enough westward to place  the state on the active
eastern periphery. This will establish a weak northwest flow aloft
that allows subtle disturbances to interact with increasing low
level moisture and daytime heating to produce at least a
scattered coverage of afternoon and evening convection each day.
Models also show a weak surface trough sagging into the state by
late in the weekend... which could provide an added focus for
convection by Sunday and Monday. For now... will continue to show
at least 30-40 percent chance of daytime pops and 20-30 percent
chance of nighttime pops through the extended periods. It still
appears the severe storm threat should remain minimal with
nothing widespread or too organized expected as the environment
remains weakly sheared with only moderate afternoon/evening
instability expected at this time. However... can never rule out
the potential for a few strong to severe storms during peak
daytime heating this time of year. Otherwise... highs mainly in
the 90s and lows in the 70s will persist.

39

&&

.AVIATION...
18Z Update...
VFR conditions for most of the TAF period. However, expect
VCSH/TSRA to move through this afternoon yielding brief SUB-VFR
conditions. This activity, which is currently developing across
the north, will continue south and east and arrive in the next
hour. At AHN/MCN/CSG, expect the arrival to be delayed to around
19Z. Most of the precipitation should slowly dwindle after sunset.
Light west flow overnight with lingering convective debris.
Possible stratus/fog development in the early morning hours. Feel
the main area of concern for tomorrow in regards to storms is
across the southern TAF sites (MCN/CSG) where the front/lingering
outflow boundaries will be located.

//ATL Confidence...18Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  73  90 /  40  40  30  50
Atlanta         73  92  74  90 /  40  40  20  50
Blairsville     66  88  67  86 /  40  40  20  50
Cartersville    71  92  73  91 /  30  30  20  40
Columbus        74  93  74  91 /  40  40  20  50
Gainesville     72  91  72  88 /  40  40  30  50
Macon           73  93  74  91 /  50  40  30  60
Rome            71  94  72  93 /  30  30  20  40
Peachtree City  71  92  72  89 /  40  40  20  50
Vidalia         74  92  74  90 /  50  50  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...26
LONG TERM....BDL
AVIATION...26
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE AUG 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
256 PM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME
HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED
WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 2, 4:46 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT TUE AUG 2 2016

GAZ078-022115-
HARRIS GA-
446 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 515 PM EDT...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMILTON...MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...MOUNTAIN HILL...CATAULA...
MULBERRY GROVE AND FORTSON.

LAT...LON 3280 8507 3286 8487 3269 8471 3261 8492
      3261 8499
TIME...MOT...LOC 2046Z 322DEG 16KT 3274 8494

16
Special weather statement, Aug 2, 5:08 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 2 2016

GAZ050-060-061-022145-
GREENE GA-PUTNAM GA-HANCOCK GA-
508 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...EASTERN PUTNAM
AND NORTHWESTERN HANCOCK COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR REYNOLDS PLANTATION...
OR 11 MILES NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...LIBERTY...SHOULDERBONE...ROCKVILLE AND OCONEE SPRINGS PARK.

LAT...LON 3334 8327 3346 8309 3331 8294 3317 8316
TIME...MOT...LOC 2108Z 318DEG 8KT 3334 8316

16
Special weather statement, Aug 2, 5:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT TUE AUG 2 2016

GAZ061-062-022145-
HANCOCK GA-WARREN GA-
510 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HANCOCK AND
SOUTHWESTERN WARREN COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
NORWOOD...OR 9 MILES WEST OF WARRENTON...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...NORWOOD...SPRINGFIELD...BEALL
SPRINGS...POWELTON...CULVERTON... JEWELL AND MAYFIELD.

LAT...LON 3337 8257 3322 8285 3340 8302 3344 8293
      3344 8285 3347 8287 3348 8285 3351 8278
      3351 8276
TIME...MOT...LOC 2109Z 318DEG 8KT 3340 8283

16
Local storm report, Aug 2, 5:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 E MAXEYS              33.76N  83.12W
08/02/2016                   OGLETHORPE         GA   911 CALL CENTER

            THERE WERE MULTIPLE TREES DOWN IN SOUTHEAST OGLETHORPE
            COUNTY AND EAST OF MAXEYS.

&&

EVENT NUMBER FFC1600579

GEO
Special weather statement, Aug 2, 5:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT TUE AUG 2 2016

GAZ061-062-074-075-022200-
GLASCOCK GA-WASHINGTON GA-HANCOCK GA-WARREN GA-
537 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLASCOCK...NORTHERN
WASHINGTON...SOUTHEASTERN HANCOCK AND SOUTHERN WARREN COUNTIES UNTIL
600 PM EDT...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTA...MOVING
SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...MITCHELL...WARTHEN...SHOALS...CULVERTON...HAMBURG STATE
PARK... AGRICOLA AND JEWELL.

LAT...LON 3324 8304 3336 8288 3321 8263 3302 8288
TIME...MOT...LOC 2136Z 315DEG 22KT 3326 8291

16
Special weather statement, Aug 2, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT TUE AUG 2 2016

GAZ089-090-022215-
MUSCOGEE GA-CHATTAHOOCHEE GA-
540 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLUMBUS...MOVING
SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT
BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
EDGEWOOD...EELBECK/WEST FORT BENNING...KENWOOD...VISTA
TERRACE...BENNING HILLS...FLAT ROCK...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK... HIGHLAND PARK...BATTLE PARK...CUSTER ROAD
TERRACE AND SAINT MARYS HILLS.

LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3245 8500
      3248 8499 3256 8487 3238 8466 3224 8492
      3225 8492 3227 8490 3230 8494 3233 8501
TIME...MOT...LOC 2140Z 315DEG 22KT 3244 8493

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:00 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall30 min
Aug 1, 8:19 PM EDTSpecial Weather StatementFFCBartow41 min
Aug 1, 8:21 PM EDTSpecial Weather StatementFFCDawson39 min
Aug 1, 8:33 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 1, 8:59 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd31 min
Aug 1, 9:06 PM EDTSpecial Weather StatementFFCWhite24 min
Aug 1, 9:07 PM EDTSpecial Weather StatementFFCDawson23 min
Aug 1, 9:31 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 1, 10:02 PM EDTSpecial Weather StatementFFCForsyth43 min
Aug 2, 1:38 PM EDTSpecial Weather StatementFFCPaulding37 min
Aug 2, 2:01 PM EDTSpecial Weather StatementFFCDouglas, Fulton29 min
Aug 2, 2:26 PM EDTSpecial Weather StatementFFCFulton34 min
Aug 2, 2:52 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Rockdale23 min
Aug 2, 3:00 PM EDTSpecial Weather StatementFFCRockdale30 min
Aug 2, 3:10 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Newton, Rockdale, Walton35 min
Aug 2, 3:16 PM EDTSpecial Weather StatementFFCMadison29 min
Aug 2, 3:37 PM EDTSpecial Weather StatementFFCBarrow23 min
Aug 2, 3:47 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Aug 2, 3:59 PM EDTSpecial Weather StatementFFCClarke, Oconee31 min
Aug 2, 4:04 PM EDTSpecial Weather StatementFFCMorgan26 min
Aug 2, 4:08 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes52 min
Aug 2, 4:27 PM EDTSpecial Weather StatementFFCJasper33 min
Aug 2, 4:44 PM EDTSevere Thunderstorm WarningFFCMonroe46 min
Aug 2, 4:46 PM EDTSpecial Weather StatementFFCHarris29 min
Aug 2, 5:08 PM EDTSpecial Weather StatementFFCHancock37 min
Aug 2, 5:10 PM EDTSpecial Weather StatementFFCWarren35 min
Aug 2, 5:37 PM EDTSpecial Weather StatementFFCHancock23 min
Aug 2, 5:46 PM EDTSpecial Weather StatementFFCWilkinson29 min
Aug 2, 5:50 PM EDTSpecial Weather StatementFFCCrawford25 min
Aug 2, 6:31 PM EDTSpecial Weather StatementFFCTwiggs29 min
Aug 2, 7:48 PM EDTSpecial Weather StatementFFCEmanuel27 min
Aug 2, 7:51 PM EDTSpecial Weather StatementFFCDooly24 min
Aug 2, 7:57 PM EDTSpecial Weather StatementFFCLaurens33 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.